General chatter - Multivitamins and vomiting




View Full Version : Multivitamins and vomiting


mimsyborogoves
05-04-2012, 01:45 PM
So, I'm kinda ticked because I just sat down to a lovely turkey and cheese sammich with string cheese, a banana, and a multivitamin for lunch. Almost IMMEDIATELY upon finishing everything, I felt the urge to go to the bathroom, so I went and instead of going to the bathroom, I threw up my entire lunch. I feel fine now. I didn't really even feel all that sick before I threw up; it really was just kind of random.

My questions now:
1) Should I/can I eat again to make up for what I just threw up? It wasn't in my body long enough to do anything.

2) This is my first time ever taking any kind of vitamin; why would it make me sick? It was just the Wal-mart brand version of the One-a-Day women's vitamin.


krampus
05-04-2012, 02:10 PM
I've never heard of a multivitamin making someone throw up like that.

You absorb calories/some nutrients 10 minutes after eating. Do you actually feel hungry again? I would wait a little while, since something's clearly up with your system...you're not pregnant are you?

mimsyborogoves
05-04-2012, 02:18 PM
No I'm not pregnant; I've been having regular periods and I also haven't had vaginal sex since December. I feel kinda hungry -- not starving like I was before I ate, but I feel like I could eat something again. I don't think anything I ate was bad; my dad suggested it might've been the banana I ate cause it was kinda old but it wasn't really rotten. It had 2 bruise-spots at the bottom and I didn't eat those. But everything else I ate was still good. I had Mcdonald's oatmeal and a yogurt parfait for breakfast; I wonder if anything in that made me sick?


nelie
05-04-2012, 02:19 PM
I've had some slight nausea with vitamins before but the usual fix for that is eating something with your vitamin. Honestly, it sounds like something you ate was bad and your body got rid of it. I'd blame the turkey or cheese, probably the turkey.

I had a similar thing happen to me before with chicken, where I ate it and threw up immediately after.

pnkrckpixikat
05-04-2012, 02:34 PM
vitamins with iron in them do this to me. It usually takes about 30 mins and i definately feel nauseous first. Im also consistantly anemic and my body refuses to process iron unless it is from a food source or a shot. Iron is known for making people slightly nauseous but not nessacarily ill so unless you already know your body has issues with iron its likely the turkey or cheese.

WildThings
05-04-2012, 08:50 PM
My vitamins must be taken after eating a meal, not before or even during, or they will come right back up. I found this out the hard way. I take them at night now after a full day of eating, especially after I've had dinner and no problems at all.

ddc
05-05-2012, 01:14 AM
I took a multi vitamin once in the morning on an empty stomach and threw it up.
I don't know if you'd consider yours on an empty stomach, since food was in there :shrug:

Iyakamae
05-05-2012, 09:41 AM
I'm going to say this and then get blasted for it I'm sure; multivitamins are the pits.

...they are so good for you, but your essentially forcing your body to take in all this "stuff" that your body typically processes with the food and drinks that your body takes in. I'm not an expert and I don't believe in NOT taking them. I just personally hate them. With that said, I highly recommend a gummy (juvenile I know) but I've taken those and never felt nauseous not once.

My other recommendation is trying to take key vitamins, your body doesn't necessarily need every vitamin in a multi everyday. I've read that you shouldn't take iron daily for instance, too much causes nausea, diarrhea and some other unfun stuff. It may be worth talking to your doctor and seeing what they say you really need.

nelie
05-05-2012, 10:10 AM
Well it is impossible to get every recommended nutrient in proper amounts on a daily basis. This is especially true if you are on a restricted calorie plan. Your doctor can test for deficiencies in the more important vitamins but they can't test for everything. I don't take vitamins every day but I take them pretty regularly.

Eruanna
05-06-2012, 03:30 AM
My sister has that problem. She's ok for a bit, but she thinks once the vitamin starts to dissolve in her stomach it makes her sick.